Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Approximate solutions of Fredholm-type integral equations


Author: A. T. Lonseth
Journal: Bull. Amer. Math. Soc. 60 (1954), 415-430
DOI: https://doi.org/10.1090/S0002-9904-1954-09825-7
MathSciNet review: 0064497
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. I. A. Akbergenov, On the approximate solution of Fredholm's equation and determination of its characteristic values(Russian), Mat. Sbornik vol. 42 (1935) pp. 679-697; German summary, p. 698.
  • 2. S. Banach, Théorie des opérations linéaires, Warsaw, 1932.
  • 3. H. Bateman, On the numerical solution of linear integral equations, Proc. Roy. Soc. London Ser. A vol. 100 (1922) pp. 441-449.
  • 4. E. Bodewig, Bericht über die verschiedenen Methoden zur Lösung eines Systems linearer Gleichungen mit reellen Koeffizienten(IV), Neder. Akad. Wetensch. vol. 51 (1948) pp. 53-64. MR 25261
  • 5. E. Bodewig, Konvergenztypen und das Verhalten von Approximationen in der Nähe einer mehrfachen Wurzel einer Gleichung, Zeitschrift für Angewandte Mathematik und Mechanik vol. 29 (1949) pp. 44-51. MR 29266
  • 6. H. Bückner, Die praktische Behandlung von Integral-Gleichungen, Ergebnisse der angewandte Mathematik vol. 1, Berlin-Göttingen-Heidelberg, 1952. MR 49661
  • 7. P. D. Crout and F. B. Hildebrand, A least square procedure for solving integral equations by polynomial approximation, Journal of Mathematics and Physics vol. 20 (1941) pp. 310-335. MR 5444
  • 8. L. Euler, Introductio in analysin infinitorum, vol. 1, Opera Omnia, Ser. 1, vol. 8, Leipzig-Berlin, 1922.
  • 9. L. Euler, Institutiones calculi differential, Opera Omnia, Ser. 1, vol. 10, Leipzig-Berlin, 1913.
  • 10. Ivar Fredholm, Sur une classe d’équations fonctionnelles, Acta Math. 27 (1903), no. 1, 365–390 (French). MR 1554993, https://doi.org/10.1007/BF02421317
  • 11. E. Goursat, Sur un cas élémentaire de l’équation de Fredholm, Bull. Soc. Math. France 35 (1907), 163–173 (French). MR 1504578
  • 12. E. Hellinger and O. Toeplitz, Integralgleichungen und Gleichungen mit unendlich vielen Unbekannten, Encyklopädie math. Wissenschaften II C 13; U. S. reprint 1953, Chelsea.
  • 13. D. Hilbert, Grundzüge einer allgemeinen Theorie der linearen Integralgleichungen, Leipzig-Berlin, 1912; U. S. reprint 1953, Chelsea. MR 56184
  • 14. F. B. Hildebrand, Methods of applied mathematics, New York, 1952. MR 57300
  • 15. L. V. Kantorovich, Functional analysis and applied mathematics(Russian), Uspehi Matem. Nauk vol. 3 (1948) pp. 89-185; English translation by C. D. Benster, ed. by G. E. Forsythe, National Bureau of Standards, Los Angeles, 1952. MR 53389
  • 16. L. V. Kantorovich and V. I. Krylov, Approximate methods of higher analysis (Russian), 3d ed., Moscow-Leningrad, 1950. [Chapter II of this excellent book is entitled Approximate solution of integral equations of Fredholm. An English translation of the book has been made by C. D. Benster, under G. E. Forsythe's editorial direction, and is available at the Institute for Numerical Analysis, University of California, Los Angeles. MR 42210
  • 17. M. F. Kravchuk (M. Krawtshouk), Application of the method of moments to solution of linear differential and integral equations(Ukrainian), Kiev, 1932.
  • 18. N. M. Krylov, Sur différents procédés d'intégration approchée en physique mathématique, Ann. Fac. Sci. Univ. Toulouse vol. 27 (1925) pp. 153-186; vol. 29 (1927) pp. 167-199.
  • 19. A. T. Lonseth, The propagation of error in linear problems, Trans. Amer. Math. Soc. vol. 62 (1947) pp. 193-212. MR 22315
  • 20. A. T. Lonseth, An extension of an algorithm of Hotelling, Proceedings of the (first) Berkeley Symposium on Mathematical Statistics and Probability, Berkeley-Los Angeles, 1949, pp. 353-358. MR 29546
  • 21. E. J. Nyström, Über Die Praktische Auflösung von Integralgleichungen mit Anwendungen auf Randwertaufgaben, Acta Math. 54 (1930), no. 1, 185–204 (German). MR 1555306, https://doi.org/10.1007/BF02547521
  • 22. E. N. Oberg, The approximate solution of integral equations, Bull. Amer. Math. Soc. vol. 41 (1935) pp. 276-284.
  • 23. A. Ostrowski, Sur une transformation de la série de Liouville-Neumann, C. R. Acad. Sci. Paris vol. 203 (1936) p. 602.
  • 24. A. Ostrowski, Sur Vapproximation du déterminant de Fredholm par les déterminants des systèmes d'équations linéaires, Arkiv för Matematik, Astronomi och Fysik vol. 26A (1938) pp. 1-15.
  • 25. M. Picone, Sul metodo delle minime potenze ponderate e sul metodo di Ritz per il calcolo approssimato nei problemi della fisica-matematica, Rend. Circ. Mat. Palermo vol. 52 (1928) pp. 225-253.
  • 26. Erhard Schmidt, Zur Theorie der linearen und nicht linearen Integralgleichungen Zweite Abhandlung, Math. Ann. 64 (1907), no. 2, 161–174 (German). MR 1511432, https://doi.org/10.1007/BF01449890
  • 27. F. Tricomi, Sulla risoluzione numerica delle equazioni integrali di Fredholm, Atti della Accademia Nazionale dei Lincei Rendiconti. Classe di Scienze Fisiche, Matematiche e Naturali (5) vol. 33 (1924) 1° sem., pp. 483-486, 2° sem., pp. 26-30.
  • 28. C. Wagner, On the solution of Fredholm integral equations of second kind by iteration, Journal of Mathematics and Physics vol. 30 (1951) pp. 23-30. MR 41550
  • 29. G. E. Forsythe, Solving linear equations can be interesting, Bull. Amer. Math. Soc. vol. 59 (1953) pp. 299-329. MR 56372


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1954-09825-7

American Mathematical Society